FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
The FDA issued a notice that one lot of hydrocodone bitartrate and acetaminophen tablets with a dosage of 10 mg/500 mg has been recalled because some of them may contain a higher dosage of acetaminophen.
The affected tablets were manufactured by Qualitest, a subsidiary of Endo Health Solutions, and are from Lot Number C1440512A, with an expiration date of 12/13. The tablets are approximately 16.51 mm in length, pink, capsule-shaped tablets, with "3600" debossed on one side of the tablet and "V" on the other.
Unintentional administration of tablets with increased acetaminophen content could result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than three alcoholic beverages a day.
If you are taking hydrocodone/acetaminophen in the 10/500 mg dosage and are not sure if your medication came from the recalled lot, check with your pharmacist.
The all-out effort to make all opioid pain-relieving medications more difficult to get continues. Last week an FDA panel voted 19 to 10 to reclassify medications that contain hydrocodone – like Vicodin and Lortab – from Schedule III drugs to Schedule II drugs.
Currently, under the federal Controlled Substances Act, medications containing hydrocodone are classified as Schedule III drugs. This means doctors can call in or fax prescriptions to the pharmacy and can allow up to five refills in a six-month period.
If hydrocodone-containing products are reclassified to Schedule II, only written prescriptions with an original signature by the physician are acceptable and no refills are allowed. If you take a hydrocodone medication on a regular basis, that means in most cases you'll have to go to your doctor's office every month to get a new prescription.
The DEA (Drug Enforcement Administration) does allow, but does not encourage, doctors to issue multiple pre...
Full Question: I take hydrocodone for stress/migraine headaches. I am currently breastfeeding my 6 week old son. My doctor told me to go ahead and breastfeed, and then take one or two tablets depending on how bad the pain is. I am wondering how long the medicine stays in my system? I don’t want my baby to get any of it but I know that whatever I eat or drink goes through my breast milk. They reassure me that it is safe to take these but does my baby also get it? Courtney. Answer: Dear Courtney; You didn't mention how often your headaches come; assuming they are only once a week or so hydrocodone with acetaminophen might be all right since they both have short half lives, which means that they leave the body pretty quickly. Therefore, if you just breast-fed (at least four to six hours after the last dose), that would mean there was very little medication left in your milk. The same would be true for migraine specific medications like triptans, especially...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.